Alert archive / Arizona / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 47, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 14, 2006, 9:50 PM MST for Pima County, Arizona. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2006, 9:50 PM MST (04:50 UTC)
- Expired
- Jul 14, 2006, 10:30 PM MST
- In force
- 40 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Pima County, AZ
The radar
The Tucson radar (KEMX), 40 km from the middle of the area, began a volume at 04:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 10:05 PM MST | TSTM WND DMG | 10 S Tucson, AZ | WIND BLOWN DEBRIS DAMAGED AN EXPOSED GAS LINE ON SOUTH SIDE OF TUCSON. |
| Jul 14, 10:05 PM MST | TSTM WND DMG | 8 S Tucson, AZ | AWNING BLOWN OFF HOME AND ONTO NEARBY POWER LINES ON SOUTH SIDE OF TUCSON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 4.8 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1455 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 3285 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTWC 150452 SVRTWC AZC019-150530- /O.NEW.KTWC.SV.W.0047.060715T0450Z-060715T0530Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 950 PM MST FRI JUL 14 2006 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA THIS INCLUDES THE CITY OF TUCSON * UNTIL 1030 PM MST * AT 950 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR SOUTHERN TUCSON AND TUCSON INTERNATIONAL AIRPORT...MOVING WEST AT 20 TO 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... THREE POINTS BY 1030 PM MST IN ADDITION TO DAMAGING WINDS IN EXCESS OF 60 MPH...EXPECT CONTINUOUS CLOUD TO GROUND LIGHTNING. LAT...LON 3197 11083 3225 11082 3221 11136 3177 11127 $$ WEATHER.GOV/TUCSON
2 follow-up statements
000 WWUS55 KTWC 150505 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 1000 PM MST FRI JUL 14 2006 AZC019-150530- /O.CON.KTWC.SV.W.0047.000000T0000Z-060715T0530Z/ PIMA AZ- 1000 PM MST FRI JUL 14 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM MST FOR EAST CENTRAL PIMA COUNTY... AT 1000 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE SEVERAL SEVERE THUNDERSTORMS IN EASTERN PIMA COUNTY. THE STRONGEST STORM WAS OVER SOUTHERN TUCSON JUST WEST OF DAVIS-MONTHAN AIR FORCE BASE...MOVING WEST AT 20 MPH. ANOTHER STORM WAS LOCATED OVER INTERSTATE 19 WEST OF TUCSON INTERNATIONAL AIRPORT...WITH A THIRD ABOUT 10 MILES WEST OF GREEN VALLEY. THE SEVERE THUNDERSTORM WILL BE NEAR... RYAN FIELD BY 1020 PM MST THREE POINTS BY 1030 PM MST IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LAT...LON 3197 11083 3229 11083 3226 11136 3177 11127 $$ WEATHER.GOV/TUCSON
000 WWUS55 KTWC 150529 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 1026 PM MST FRI JUL 14 2006 AZC019-150536- /O.EXP.KTWC.SV.W.0047.000000T0000Z-060715T0530Z/ PIMA AZ- 1026 PM MST FRI JUL 14 2006 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PIMA COUNTY EXPIRES AT 1030 PM MST... AT 1025 PM MST STORMS HAD DIMINISHED TO BELOW SEVERE LEVELS AND MOVED TO THE WEST...SO THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE AT 1030 PM MST. A STRONG STORM CONTINUED JUST SOUTH OF RYAN FIELD...ABOUT 10 MILES SOUTHWEST OF TUCSON...MOVING WEST AT 20 MPH. THIS STORM COULD STILL GENERATE GUSTY WINDS TO 50 MPH...SMALL HAIL...AND BRIEF HEAVY RAIN. LAT...LON 3197 11083 3229 11083 3226 11136 3177 11127 $$ WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 9:00 PM MST, 50 minutes earlier.
Area forecast discussion, Jul 14, 9:00 PM MST, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 900 PM MST FRI JUL 14 2006 .SYNOPSIS...THE WEATHER PATTERN WILL BECOME MORE ACTIVE OVER THE NEXT SEVERAL DAYS AS THE UPPER HIGH CENTER BECOMES POSITIONED OVER THE FOUR CORNERS REGION. AN UPPER DISTURBANCE OVER FAR NORTHEAST MEXICO WILL PUSH WEST TONIGHT MAKING ITS WAY INTO SOUTHEAST ARIZONA SATURDAY AND SUNDAY. THIS DISTURBANCE WILL INCREASE THE COVERAGE OF SHOWERS AND THUNDERSTORMS THIS WEEKEND. && .DISCUSSION...SAW A LITTLE SUBSIDENCE AND DRYING WELL AHEAD OF THE LOW FEATURE SOUTH OF TEXAS. PRECIPITABLE WATER FELL TO 1.16 ON THE AFTERNOON SOUNDING WITH COOLING AT H4...BUT WARMING AT H5. BRISK EASTERLY FLOW IS INITIALLY ON THE DRY SIDE...BUT STRONG OUTFLOW WINDS FROM EARLIER CONVECTION CAUSING BLOWING DUST PROBLEMS AND COULD HELP ENHANCE ISOLATED THUNDERSTORMS LATE INTO THE EVENING (DUST STORM WARNING WAS NEEDED EARLIER ACROSS AREAS OF COCHISE COUNTY). UPDATED SOME FIRST PERIOD TRENDS AND WORDING...OTHERWISE CURRENT FORECAST LOOKS GOOD AS OUTLINED BELOW. && .PREV DISCUSSION...THINGS APPEAR LIKE THEY WILL BECOME MORE ACTIVE THIS WEEKEND AS THE DISTINCT UPPER LEVEL CIRCULATION OVER FAR NORTHEAST MEXICO WILL MAKE ITS WAY INTO OUR NECK OF THE WOODS. THIS SYSTEM WILL PROVIDE SOME NICE DYNAMICS AND DECENT SHEAR FOR GOOD CONVECTIVE ORGANIZATION TO OCCUR OVER OUR FORECAST AREA. ALTHOUGH NUMERICAL MODELS SEEM TO BE MORE EXCITED ABOUT SUNDAY...ALL OF THE INGREDIENTS WILL BE PRESENT ON SATURDAY. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/TUCSON
In the hours before
Local storm report, Jul 14, 6:43 PM MST, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
643 PM MST FRI JUL 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM DUST STORM 11 ENE BISBEE 31.46N 109.75W
07/14/2006 COCHISE AZ TRAINED SPOTTER
VISIBILITY 40-50 YARDS ALONG DOUBLE ADOBE ROAD EAST OF
BISBEE.
&&
PYTLAKLocal storm report, Jul 14, 7:08 PM MST, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
708 PM MST FRI JUL 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM DUST STORM 40 E WILLCOX 32.25N 109.15W
07/14/2006 COCHISE AZ AIRPLANE PILOT
ZERO VISIBILITY IN DUST STORM AT THE SAN SIMON PORT OF
ENTRY ON INTERSTATE 10.
&&
PYTLAKLocal storm report, Jul 14, 7:12 PM MST, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TUCSON AZ
712 PM MST FRI JUL 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM DUST STORM 40 E WILLCOX 32.25N 109.15W
07/14/2006 COCHISE AZ LAW ENFORCEMENT
ZERO VISIBILITY IN DUST STORM AT THE SAN SIMON PORT OF
ENTRY ON INTERSTATE 10.
&&
PYTLAKThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 6:38 PM MST | Dust Storm Warning | TWC | 82 min | |
| Jul 14, 10:49 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 41 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.